Georgia, 2025

Damaging Wind in Georgia, April 2, 2025

April 2, 2025 · NWS TAE · 1 event in 1 county or zone

An isolated severe storm tracked into portions of Irwin county with wind damage reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

An isolated severe storm tracked into portions of Irwin county with wind damage reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Apr 2, 2:52 PM EST, 2 hours 6 minutes earlier.

Area forecast discussion, Apr 2, 2:52 PM EST, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
352 PM EDT Wed Apr 2 2025

...New NEAR TERM, SHORT TERM, LONG TERM, MARINE, FIRE WEATHER,
HYDROLOGY...

.NEAR TERM...
(Through Thursday)
Issued at 352 PM EDT Wed Apr 2 2025

Afternoon convection is currently firing up over southeast
Georgia. Development could extend as far west as I-75 in south
Georgia through sunset. Downdraft CAPE in excess of 1000 J/kg
exists in this part of Georgia. Given that aspect and the
generally breezy southerly flow, storms will be capable of
thunderstorm outflow wind gusts to near 50 mph until after sunset.

Otherwise, the muggy air mass will support some fog development
tonight. The gusty wind fields could help keep some of it stirred
into a low stratus, as opposed to fog. Nonetheless, northeast Gulf
water temperatures are still in the 67-71 degree range, so areas
of sea fog are possible near the coast late tonight and Thursday
morning.

A similarly warm or hot afternoon as today is expected on
Thursday, with the Suwannee Valley and I-75 corridor most likely
to reach or exceed 90 degrees.

&&

.SHORT TERM...
(Thursday night through Friday night)
Issued at 352 PM EDT Wed Apr 2 2025

Little sensible change is expected in the weather compared with
tonight and Thursday. A very strong 500 mb high will be centered
over the Atlantic east of the Georgia Bight. 500 mb heights in
excess of 5900 meters will extend west across the service area,
keeping conditions capped with temperatures running well above
normal. Friday should overall be the hottest day of the week, with
90+ degree reading fairly common over inland areas.

Southerly breezes will continue, with strong afternoon seabreezes
at the coast.

&&

.LONG TERM...
(Saturday through Tuesday)
Issued at 352 PM EDT Wed Apr 2 2025

A highly amplified upper trough will pass across the central U.S.
this weekend, as a potent southern stream trough phases with a
northern stream upper trough. This will push sharp and strong
spring cold front across the region on Sunday night and Monday.

A line of strong to severe thunderstorms will precede the front,
and SPC has already placed our region in their Day 5 outlook.
Indeed, ensemble data shows weak convective instability in the
pre-frontal environment, with somewhat strong bulk shear of about
40-50 knots. With the incoming upper trough, there will be upper
height falls and some larger scale lift at work too.

Behind the front, a significant change in the air mass will take
place. We will go from our current warm/hot and muggy air mass to
a cool and dry air mass. The coldest nights will be next Tuesday
and Wednesday nights, with widespread low temps in the 40s.

&&

.AVIATION...
(18Z TAFS)
Issued at 134 PM EDT Wed Apr 2 2025

VFR and breezy conditions will prevail this afternoon and toward
the end of the TAF period. Visibility is not expected to be as
poor overnight as this morning. Mainly MVFR visibilities are
forecast. However, IFR ceilings are expected at ECP and TLH.

&&

.MARINE...
Issued at 352 PM EDT Wed Apr 2 2025

The strong afternoon seabreeze that is being observed in Bay
County supports issuance of a Small Craft Advisory for the new St.
Andrews Bay marine zone, valid until sunset. SCAs for Saint
Andrews Bay will likely be needed again each afternoon through at
least Saturday, thanks to the seabreeze superimposing on the
already fresh background southerly winds.

From CWF synopsis... Strong high pressure east of Florida and low
pressure over Texas will support moderate to occasionally fresh
southerly breezes through Saturday, with strong nearshore
afternoon seabreezes. The muggy air mass will support patches of
sea fog. A sharp late season cold front will cross the waters on
Sunday night and Monday, followed by moderate to fresh northerly
breezes on Monday night.

&&

.FIRE WEATHER...
Issued at 352 PM EDT Wed Apr 2 2025

Highlights through Saturday will feature near record high
afternoon temperatures over inland locations, along with high
afternoon dispersion values due to strong southerly wind gusts.
Onshore breezes will keep temperatures and dispersion a bit more
moderate near the coast. Despite a muggy air mass, the afternoon
heat will bring Min RH over inland locations into the 35-50
percent range. A fairly strong cold front is expected to pass the
districts on Sunday night and Monday, complete with the next
wetting rain.

&&

.HYDROLOGY...
Issued at 352 PM EDT Wed Apr 2 2025

The next round of widespread wetting rains will come with the
passage of a cold front, from Sunday into Monday night. Storm-
total rainfall is currently forecast to be in the 1 to 2.5 inch
range. In response, modest rises are likely on area rivers next
week, but rivers will stay well within their banks. This much rain
will only bring potential for local runoff issues in poor
drainage areas. Therefore, flooding is unlikely for the next 7
days.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   67  85  66  85 /   0   0   0   0
Panama City   68  81  68  82 /   0   0   0   0
Dothan        67  88  66  89 /   0   0   0   0
Albany        66  89  66  90 /   0   0   0   0
Valdosta      68  91  68  91 /  10   0   0   0
Cross City    67  90  66  91 /   0   0   0   0
Apalachicola  69  76  67  76 /   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Sunday evening for FLZ108-112-114-
     115.

GA...None.
AL...None.
GM...High Rip Current Risk through Sunday evening for GMZ735.

     Small Craft Advisory until 6 PM CDT this evening for GMZ735.

&&

NEAR TERM...Haner
SHORT TERM...Haner
LONG TERM....Haner
AVIATION...Wool
MARINE...Haner
FIRE WEATHER...Haner
HYDROLOGY...Haner

In the hours before

Special weather statement, Apr 2, 4:17 PM EST, 41 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
517 PM EDT Wed Apr 2 2025

GAZ148-022145-
Berrien GA-
517 PM EDT Wed Apr 2 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN BERRIEN COUNTY
THROUGH 545 PM EDT...

At 517 PM EDT, Doppler radar was tracking a strong thunderstorm near
Willacoochee, moving northeast at 10 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Glory and Bannockburn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3124 8305 3121 8308 3134 8321 3142 8314
      3140 8314 3139 8312 3136 8311 3135 8309
      3135 8308 3133 8306 3130 8306 3129 8305
      3128 8305 3128 8304
TIME...MOT...LOC 2117Z 215DEG 10KT 3132 8311

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

58-REESE
Special weather statement, Apr 2, 4:34 PM EST, 24 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
534 PM EDT Wed Apr 2 2025

GAZ147-160-022200-
Lowndes GA-Cook GA-
534 PM EDT Wed Apr 2 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL COOK AND
NORTHWESTERN LOWNDES COUNTIES THROUGH 600 PM EDT...

At 534 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hahira, or 8 miles south of Adel, moving northeast at 5 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
I-75 At Exit 29, Adel, Greggs, Pine Valley, Cecil, Hahira, Cook Co
A/P, and Sparks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3094 8340 3106 8350 3117 8343 3099 8328
TIME...MOT...LOC 2134Z 221DEG 5KT 3102 8342

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

58-REESE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Irwin

When
April 2, 4:58 PM EST
Where
Irwin County, 4.19 mi S of Wray
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.560, -83.060

A tree was blown down along County Line Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2025Every state in 2025This day in weather historyWarnings in Georgia, April 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1244164.